Forums


Treatment

Compounded 4-Aminopyridine anyone?

  • By Echo

    My neurologist recommended the compound form because Ampyra 10mg was too high a dosage for me. I am diagnosed with “secondary progressive” MS, am 70 yrs. old, and have trouble with distance-walking. I wear an AFO for foot-drop and a knee-brace for knee hyperextension. Thoughts and experiences anyone?

    Reply Created with Sketch. reply
  • By Erin Rush Moderator

    Hi Echo! While waiting on community feedback, I thought you might appreciate this information on Ampyra (with some mention of compounded 4-Aminopyridine) — https://multiplesclerosis.net/treatment/ampyra/. It sounds like there are similar potential side effects, but the compounded version *might* mitigate some of the side effects you may have experienced on the 10 mg Ampyra. Might I ask if you were on the 10 mg, or did your neurologist decide it was too strong a dose and go right to suggesting the compound form? Thank you for reaching out to the community! We’re glad to have you here! Best, Erin, MultipleSclerosis.net Team Member.

    Reply Created with Sketch. reply
  • By dfm1127

    I am very interested in hearing more about this
    I am also 70 years old have medium hyperextension and slight but problematic foot drop…. Otherwise no symptoms.

    Reply Created with Sketch. reply
  • By Echo

    I took 5mg. of compounded 4-Aminopyrodine 2xd for several months, and could not get up to the prescribed 3xd without “tingling” side- effects. It didn’t seem to help my symptoms of rt, knee-hyperextension, rt. drop-foot, and rt.fingers numbness. So my neurologist advised I stop taking it. I have never taken any other MS medication. I’ve increased my exercise, and go to PT 2xwk., and wear a knee-brace for the foot-drop and knee hyperextension. I was diagnosed with MS in 2011.

    Reply Created with Sketch. reply